Rare PEG Allergy Triggered Postvaccination Anaphylaxis | Allergy and Clinical Immunology | JAMA | JAMA Network

Researchers in the UK have linked anaphylaxis in a patient who received the Pfizer-BioNTech COVID-19 vaccine with her allergy to polyethylene glycol (PEG), which stabilizes lipid nanoparticles that deliver mRNA in the vaccine to cells in the body.

 

Although anaphylaxis after receiving an mRNA vaccine is rare, the woman had required adrenaline after a previous severe systemic allergic reaction to azithromycin that contained PEG. Her systemic reactions to consumer products like shampoo, toothpaste, and mouthwash containing PEG were less severe.

Source: Rare PEG Allergy Triggered Postvaccination Anaphylaxis | Allergy and Clinical Immunology | JAMA | JAMA Network

Source: Rare PEG Allergy Triggered Postvaccination Anaphylaxis | Allergy and Clinical Immunology | JAMA | JAMA Network